More on generic dimension groups. (English) Zbl 1372.03081

Summary: While finitely generic (f.g.) dimension groups are known to admit no proper self-embeddings, these groups also have no automorphisms other than scalar multiplications, and every countable infinitely generic (i.g.) dimension group admits proper self-embeddings and has automorphisms other than scalar multiplications. The finite-forcing companion of the theory of dimension groups is recursively isomorphic to first-order arithmetic, the infinite-forcing companion of the theory of dimension groups is recursively isomorphic to second-order arithmetic, and the first-order theory of existentially closed (e.c.) dimension groups is a complete \(\Pi^1_1\)-set. While many special properties of f.g. dimension groups may be realized in recursive e.c. dimension groups, and many special properties of i.g. dimension groups may be realized in hyperarithmetic e.c. dimension groups, no f.g. dimension group is arithmetic and no i.g. dimension group is analytical. Yet there is an f.g. dimension group recursive in first-order arithmetic, and (modulo a set-theoretic hypothesis) there is an i.g. dimension group recursive in second-order arithmetic.


03C60 Model-theoretic algebra
06F20 Ordered abelian groups, Riesz groups, ordered linear spaces
03C25 Model-theoretic forcing
Full Text: DOI Euclid


[1] Addison, J. W., “Some consequences of the axiom of constructibility,” Fundamenta Mathematicae , vol. 46 (1959), pp. 337-57. · Zbl 0091.05301
[2] Ben Yaacov, I., A. Berenstein, C. W. Henson, and A. Usvyatsov, “Model theory for metric structures,” pp. 315-427 in Model Theory With Applications to Algebra and Analysis, Vol. 2 , edited by Z. Chatzidakis, D. Macpherson, A. Pillay, and A. Wilkie, vol. 350 of London Mathematical Society Lecture Note Series , Cambridge University Press, Cambridge, 2008. · Zbl 1233.03045
[3] Elliott, G. A., “On the classification of inductive limits of sequences of semisimple finite-dimensional algebras,” Journal of Algebra , vol. 38 (1976), pp. 29-44. · Zbl 0323.46063 · doi:10.1016/0021-8693(76)90242-8
[4] Glass, A. M. W., and K. R. Pierce, “Equations and inequations in lattice-ordered groups,” pp. 141-71 in Ordered Groups (Boise, Idaho, 1978) , edited by J. Smith, G. Kenny, and R. Ball, vol. 62 of Lecture Notes in Pure and Applied Mathematics , Dekker, New York, 1980.
[5] Glass, A. M. W., and K. R. Pierce, “Existentially complete lattice-ordered groups,” Israel Journal of Mathematics , vol. 36 (1980), pp. 257-72. · Zbl 0454.06007 · doi:10.1007/BF02762049
[6] Hirschfeld, J., and W. H. Wheeler, Forcing, Arithmetic, Division Rings , vol. 454 of Lecture Notes in Mathematics , Springer, Berlin, 1975. · Zbl 0304.02024
[7] Hodges, W., Building Models by Games , vol. 2 of London Mathematical Society Student Texts , Cambridge University Press, Cambridge, 1985. · Zbl 0569.03015
[8] Hodges, W., Model Theory , vol. 42 of Encyclopedia of Mathematics and its Applications , Cambridge University Press, Cambridge, 1993.
[9] Macintyre, A., “A note on axioms for infinite-generic structures,” Journal of the London Mathematical Society Second Series , vol. 9 (1974/75), pp. 581-84. · Zbl 0308.02055 · doi:10.1112/jlms/s2-9.4.581
[10] Robinson, J., “Definability and decision problems in arithmetic,” Journal of Symbolic Logic , vol. 14 (1949), pp. 98-114. · Zbl 0034.00801 · doi:10.2307/2266510
[11] Rogers, H., Jr., Theory of Recursive Functions and Effective Computability , McGraw-Hill, New York, 1967. · Zbl 0183.01401
[12] Saracino, D., and C. Wood, “Finitely generic abelian lattice-ordered groups,” Transactions of the American Mathematical Society , vol. 277 (1983), pp. 113-23. · Zbl 0522.06016 · doi:10.2307/1999347
[13] Scowcroft, P., “Some model-theoretic correspondences between dimension groups and AF algebras,” Annals of Pure and Applied Logic , vol. 162 (2011), pp. 755-85. · Zbl 1241.03044 · doi:10.1016/j.apal.2011.02.004
[14] Scowcroft, P., “Existentially closed dimension groups,” Transactions of the American Mathematical Society , vol. 364 (2012), pp. 1933-74. · Zbl 0478.06006 · doi:10.1090/S0002-9947-2011-05382-1
[15] Weispfenning, V., “Model theory of abelian \(l\)-groups,” pp. 41-79 in Lattice-Ordered Groups: Advances and Techniques , edited by A. M. W. Glass and W. C. Holland, vol. 48 of Mathematics and Applications , Kluwer, Dordrecht, 1989. · doi:10.1007/978-94-009-2283-9_4
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.